Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 216, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2003, 7:33 PM EST for Fayette County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2003, 7:33 PM EST (00:33 UTC)
- Expired
- Jul 11, 2003, 8:00 PM EST
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 5:40 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 11, 5:40 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 640 PM EDT FRI JUL 11 2003 LATEST RADARS SHOWING SHOWERS/THUNDERSTORMS PUSHING QUICKLY SOUTHEAST ACROSS NORTHERN INDIANA IN ASSOCIATION WITH S/W ROTATING DOWN ACROSS SOUTHERN GREAT LAKES. HAVE ALSO SEEN SOME ISOLATED SHOWERS DEVELOP FURTHER EAST ACROSS PARTS OF NORTHWEST OHIO. MUCH OF THIS APPEARS TO BE DIURNALLY ENHANCED SO DO EXPECT SOME WEAKENING AS WE START TO LOSE DAYTIME HEATING. HOWEVER...AREA ACROSS SOUTHWEST PORTIONS OF FA WILL STILL BE SLIGHTLY UNSTABLE AS THE PCPN MOVES IN. BASED ON RADAR TRENDS...CURRENT TIMING HAS BEST PCPN INTO SOUTHWEST FA BY 01Z...AND SHOULD SEE SCATTERED SHOWERS INTO NORTHWEST FA WITHIN THE NEXT HOUR. AS A FIRST GUESS...WILL GO AHEAD AND UPDATE TO BUMP UP POPS A LITTLE...ADD SOME THUNDER TO DAY GROUP AND REMOVE TIMING FROM THE WEST. WILL ALSO BUMP UP TIMING IN THE EAST. .ILN...NONE.
Hazardous weather outlook, Jul 11, 4:24 AM EST, 15 hours 9 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 524 AM EDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:42 PM EST | Severe Thunderstorm Warning | ILN | Highland | 33 min |
| Jul 12, 1:43 PM EST | Severe Thunderstorm Warning | ILN | Licking | 32 min |
| Jul 12, 2:23 PM EST | Severe Thunderstorm Warning | ILN | Pike | 22 min |
| Jul 12, 2:36 PM EST | Severe Thunderstorm Warning | ILN | Hocking | 24 min |
| Jul 12, 3:05 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 55 min |
| Jul 12, 3:15 PM EST | Severe Thunderstorm Warning | ILN | Adams | 30 min |
| Jul 12, 4:15 PM EST | Severe Thunderstorm Warning | ILN | Lewis | 15 min |
| Jul 11, 7:22 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.